MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number GL-181
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on (b)(6), the suture was used during surgery.The patient was discharged on (b)(6) with a small amount of exudate at the wound site.Multiple follow-up visits to the hospital showed no improvement.On (b)(6), during another follow-up, a portion of the external suture was removed.A suture reaction was considered after implantation, likely due to suture rejection, which resulted in slow absorption.Although part of the external suture was removed, the deep suture could not be extracted.Purulent discharge and scabbing, along with subcutaneous pus accumulation, were observed on the right index and ring fingers.Wound healing was poor, and the suture remained unabsorbed for more than one month.
 
Event or Problem Description
According to the reporter, on october 8, the suture was used during subcutaneous suturing of the finger tendons surgery.The patient was discharged on october 28 with a small amount of exudate at the wound site.Multiple follow-up visits to the hospital showed no improvement.On november 18, during another follow-up, a portion of the external suture was removed.A suture reaction was considered after implantation, likely due to suture rejection, which resulted in slow absorption.Although part of the external suture was removed, the deep suture could not be extracted.Purulent discharge and scabbing, along with subcutaneous pus accumulation, were observed on the right index and ring fingers.Wound healing was poor, and the suture remained unabsorbed for more than one month.
 
Additional Manufacturer Narrative
Additional information: b5, e1 (initial reporter, street1, phone number), g3, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23827607
Report Number1219930-2025-05846
Device Sequence Number8954324
Product Code GAM
UDI-Device Identifier10884521045057
UDI-Public(01)10884521045057(17)300531(10)A5F1872Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGL-181
Device Catalogue NumberGL-181
Device Lot NumberA5F1872Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale